Jump to content
Looking for HT

Finasteride- Would you risk it? !!

Recommended Posts

Hey guys

I have booked my FUE for December and Doc has advised to take Finasteride after the surgery for 3 months atleast.

I have been told that i might not get any side effects.

However, I have done my research and I am worried that if I come across the side effects  and I stop taking the drug, Sometimes it  could lead to permanent damage.

Small percentage of men (less than 2%) will experience erectile dysfunction and a low sex drive while taking finasteride and potentially after stopping it.

My mind says DO NOT even try it. Is it necessary that I take it or just get the FUE done and take the supplements?

I hope I can get the sensible answers from someone who actually has or had the side effects and that will help me make a decision.

Thanks

Share this post


Link to post
Share on other sites

I got side affects.

2 years later still not fully recovered so I would not risk taking the drug.

 

Doctors who insist on taking it are putting their clients at risk.

Share this post


Link to post
Share on other sites
10 minutes ago, hairman22 said:

I got side affects.

2 years later still not fully recovered so I would not risk taking the drug.

 

Doctors who insist on taking it are putting their clients at risk.

:( Thanks for your reply.

If you dont mind, can you please tell me for how long did you take it and what side effects are you still dealing with?

It must be horrible to go through an irreversible experience.

I dont understand how doctors themselves can put patients at risk  !! I read on this forum how some people openly suggest to try it without thinking that how a person can react to it.

Share this post


Link to post
Share on other sites
43 minutes ago, Looking for HT said:

:( Thanks for your reply.

If you dont mind, can you please tell me for how long did you take it and what side effects are you still dealing with?

It must be horrible to go through an irreversible experience.

I dont understand how doctors themselves can put patients at risk  !! I read on this forum how some people openly suggest to try it without thinking that how a person can react to it.

I was taking it for 2 years.

 

No side affect until 2 years.

 

I am slowly recovering. My sex drive is greatly reduced,Sleep was affected badly too but that has improved thankfully. Energy slighty affected too.

 

I have improved the 1st year was very tough.

Share this post


Link to post
Share on other sites

Hairman22 thanks for your contribution which is very very important. Lots of posters on this forum are advising people to   " get on finasteride "  without knowing who they are posting to or what ones personal circumstances are.

If the drugs do work well for people thats great, if they have no side effects thats great as well, however one must keep in mind side effects might now show up and manifest itself untill many years down the line.  

If one needs drugs to be taken for a specific illness at any time in your life how would that mix with finasteride work ?   If at some stage you stop taking finasteride what happens to your health, or to your hair then ?

Most people deep down are aware about side effects. The pharmaceutical company tell us its only 2% this side effect and 2% that side effect. They know how to play the game to get the drug on the market. They are experts in documenting everything in a certain way to work to their own advantage.  Regardless of all that what if you were in that 2% ?

At the end of the day you could have side effects or maybe you dont ? .

( that you are not even aware of now, or maybe have them later after prolonged use )

So thats a 50% risk in my estimation.

All of the above is my thinking on it and I am not an expert in any shape way or form.  Everybody to their own . At the end of the day....

.......Your Health is your Wealth.....

....................Paddy...............

 

Share this post


Link to post
Share on other sites

It's a calculated risk if you want to call it that. You have to weigh in your options and priorities.

Yes, Finastride is the ONLY Solid proven drug , # 1 for hair loss patients worldwide with some known side effects.

I am on Finastride for past 2.5 months ( 1 mg per day) after my HT session done on March 18th 2019, I started consuming it as well on a  daily basis as recommended by the doctor

I also researched quite a lot on this. so far, I don't see any side effects AT ALL :) lucky me 

85% of the patients cases, no side effects were found so if you are in that unlucky 15% , then sex drive, E dysfunction and prostate cancer could be something that could affect you

there is a case study of all the case studies and it says, its an overstatement that Fina is dangerous. Its not. its just like any other drug with some minor side effects ( major side effects are very rare if you compare the % age of people using this worldwide) 

Share this post


Link to post
Share on other sites

If you want to try it, try it at a lower dosage. If you experience sides, ease off it - this is the best way to avoid strong/lasting symptoms. 

Also, it's relevant to point out the current state of the literature (research) surrounding finasteride. 

Within the past year and a half, the studies surrounding the drug are largely positive. Not only this, but multiple studies have since debunked the earlier research that implicated finasteride in causing more aggressive prostate cancers. Research has been done with far larger, and more robust sampling, and has found no significant increase in the chance of getting aggressive cancers from the drug. 

If you google sides, you will find them - if you google finasteride success stories, you will find them. Each person reacts differently, but despite what you may read, side effects are a definitive minority concerning all finasteride users.

Share this post


Link to post
Share on other sites

Thanks for the input folks. 

Lets say that after HT, I try it for 3 months without any side effects but decide to stop it. What happens to my FUE growth?

Does HT growth really depends on Finasteride?

Cheers

Share this post


Link to post
Share on other sites

Ht growth doesn’t depend on finasteride. The drug can make it look a whole lot better tho. It can make an average ht look like a home run. Or a subpar ht look average. Whether you take it is up to you of course, but think about this, if you don’t take it and are not happy with your results, your doc will say I prescribed it why didn’t you take it? 

Share this post


Link to post
Share on other sites
4 hours ago, E39 said:

Ht growth doesn’t depend on finasteride. The drug can make it look a whole lot better tho. It can make an average ht look like a home run. Or a subpar ht look average. Whether you take it is up to you of course, but think about this, if you don’t take it and are not happy with your results, your doc will say I prescribed it why didn’t you take it? 

Thanks mate. I am certainly thinking not to take it at all and why should I when the side effects have been proven. I will be letting the doc know and take it from there. 

Its actually unbelievable that inspite of dangers of this drug, its still pushed and recommended by the doctors.

Share this post


Link to post
Share on other sites

The 2% ratio of side effects is total horse $hit. Its far far higher than that.. Every drug has side effects and some people will just get the sides milder than others and not possibly notice them or be bothered by them for a multitude of reasons...   Any drug that alters your hormonal system is powerful and should be very carefully considered.  Unreversable side effects are a confirmed situation by the manufacturer.   

Thread very carefully and if you are going to use it. Get all of your base line blood and test levels checked BEFORE you start so you have baseline data.

  • Like 2

Share this post


Link to post
Share on other sites

I stopped 3 months after a transplant.

 

Transplant turned really good had no affect on ithe transplant.

 

My suggestion is for anyone would be to think back have you ever in your life had any sort of low period of libido or had any small issue sexually.

 

If yes I would never touch the drug.

 

Even people who have taken the drug for 10 years no side affects(so they say but gurantee libido is slightly reduced) literally anything could happen. 

Now most likely you will be ok but no one knows how safe this drug is to take for 5 years+

 

As no studies were done over that time period.

Share this post


Link to post
Share on other sites

Thanks everyone for the input folks.

I have spoken to the surgeon and he has said that Finasteride is not required for the new transplanted hair at all and is only taken to keep the rest of the hair.

Therefore, I have decided not to take Fin. at all.

I am going with HT for my frontal part which includes hairline and temples. My crown is a bit thinning but I would have another HT on crown in next 5 year perhaps. I think if frontal part gets fully grown, thinning crown is easier to manage if hair from frontal is bought back and hair fibres could further help to cover it. This is my thinking anyways. I will not put my health on risk by going on Fin.

Cheers

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×